MAUDE Adverse Event Report: ARTHREX, INC. PUNCH, LARGE 2.75MM, 15 DEG UP CURVED; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. PUNCH, LARGE 2.75MM, 15 DEG UP CURVED; MANUAL INSTR, GENERAL SURGICAL
Model Number PUNCH, LARGE 2.75MM, 15 DEG UP CURVED
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint allegation is not confirmed.One unpackaged ar-11210 large punch lot number: 22104 was received for investigation.Visual evaluation of the device noted some discoloration and scratches on the palm.The most likely cause for this can be attributed to wear and tear.It was further noted that the shaft of the device was bent towards the right.The most likely cause for this can be attributed to misuse/mishandling due to the damage to the device.The ar-11210 large punch was further examined under a magnifier and the device was observed to be fully intact, no missing pins, parts, or fragments were observed.Functional testing was performed and it was noted that the device functions as intended and was able to cut through the test sheet.Refer to investigation photos.
 
Event or Problem Description
On 04/17/2024, it was reported by a facility representative via sems-06541976 that an ar-11210 large punch left a piece of metal in the patient.This occurred during a procedure where the metal was taken out, and the patient was okay.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Correction: b3.Additional information: b5, g3, h6.
 
Event or Problem Description
Additional information was provided on 04/21/2024 where the facility representative stated that this event occurred during a knee arthroscopy on (b)(6) 2024.The surgeon was using the instrument to cut the meniscus and a metal fragment was discovered while using the instrument.An alternate instrument was used to complete the procedure.

Brand Name
PUNCH, LARGE 2.75MM, 15 DEG UP CURVED
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19297522
Report Number1220246-2024-03160
Device Sequence Number6980524
Product Code NBH
UDI-Device Identifier00888867002968
UDI-Public00888867002968
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPUNCH, LARGE 2.75MM, 15 DEG UP CURVED
Device Catalogue NumberAR-11210
Device Lot Number14598451
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer08/20/2024
04/21/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date09/10/2024
12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown